Hail, Davidson
- When
- May 25, 8:35 AM CST
- Where
- Davidson County, 6 mi E of Nashville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.133, -86.733
9 hail, 2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 25, 1:34 AM CST, 7 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 234 AM CDT THU MAY 25 2006 .SHORT TERM...(THROUGH FRI) CURRENT...CONVECTION SE MO- ERN KY MOVING MAINLY IN ERLY DIRECTION...WITH AN OUTFLOW BOUNDARY APPROACHING OUR NE COUNTIES. CU FILED STARTING TO FORM OVER CWA..SO SCT TSTMS COULD POP SOON. TEMPS IN MUGGY MID 60S TO MID 70S. STACKED LO PRES WILL MOVE FROM WI INTO MI BY FRI. DONT EXPECT CONVECTION TO BE TOO MUCH OF A PROBLEM THIS MORNING. BUT AS WE DESTABILIZE LATER THIS MORNING (DEWPOINTS INTO MID 60S ALREADY W 1/2 OF CWA) AND UPPER DIFFLUENCE BECOMES MORE PRONOUNCED...COULD SEE SOME GOOD TSTM ACTION LATER THIS AFTERNOON. SLITE RISK OF SEVERE LOOKS ABOUT RIGHT..FOR JUST ABOUT ALL OF CWA. TONITE...DYNAMICS EVEN BETTER AND ANOTHER ROUND OF TSTMS LIKELY AS COMPLEX MOVES SE INTO CWA AHEAD OF FRONT OVER OH VALLEY. 4.5 KM WRF MODEL SHOWS ACTIVITY LATE AFTERNOON TODAY AND AFTER MIDNITE TONITE...PROBABLY NOT BAD PROGNOSTICATION. SLITE RISK WILL CONTINUE INTO FRI WHEN FROPA OCCURS. BASICALLY HI CHANCE POPS TODAY INTO FRI. .LONG TERM... GFS AND UKMET HINT AT CONVECTION LINGERING INTO SAT SO WILL PUT IN ISOLATED TSTMS. MEANWHILE...UPPER RIDGE TAKES HOLD...LOOKS LIKE LATE SPRING WARM CYCLE UNDERWAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 88 66 88 68 / 50 50 30 20 CLARKSVILLE 88 66 88 67 / 50 50 20 10 CROSSVILLE 82 63 80 62 / 50 50 50 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 25 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT... WITH THE MOST LIKELY TIME FRAME BEING THIS AFTERNOON...AND AFTER MIDNIGHT TONIGHT. THE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN FRIDAY. AGAIN...SOME COULD PRODUCE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. GIRODO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 440 AM CDT THU MAY 25 2006 TNZ005>007-022>026-251101- BENTON-CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON- STEWART- 440 AM CDT THU MAY 25 2006 ...STRONG STORMS MOVING ALONG TENNESSEE...KENTUCKY BORDER NORTHWEST OF DOVER... A BAND OF STRONG STORMS WILL MOVE ALONG THE TENNESSEE AND KENTUCKY BORDER FOR THE NEXT SEVERAL HOURS...FROM DOVER EAST THROUGH THE CLARKSVILLE AREA TO ABOUT SPRINGFIELD. IT IS POSSIBLE THAT A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 634 AM CDT THU MAY 25 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-251230- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 634 AM CDT THU MAY 25 2006 STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS DOVER...CLARKSVILLE AND INTO THE SPRINGFIELD AREA...FOR THE NEXT COUPLE OF HOURS. A FEW STORMS MAY CONTAIN PEA SIZE HAIL AND WIND GUSTS TO 35 MPH... ALONG WITH BRIEF HEAVY DOWNPOURS. THIS ACTIVITY IS EXPECTED TO WORK ITS WAY DOWN INTO THE NASHVILLE AREA LATER THIS MORNING. BOYD
The Nashville radar (KOHX), 20 km away, was scanning. The volume nearest the first event began at 14:35 UTC.
9 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Lightning struck a home located at 1106 Windtree Court in Mt. Juliet, causing a fire in the attic. The flames were contained to the rafters.
Hail about the size of a baseball was reported. Windows were busted out.
Large tree limbs were blown down.
Golf ball size hail reported.
Along Highway 96, numerous trees were down. Front porch destroyed and some roof damage as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506413, 5506488, 5506414, 5506480, 5506415, 5506481, 5506482, 5506483, 5506484, 5506485, 5506486, 5506487.